Vol. 3, No. 2, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Chabauty for symmetric powers of curves

Samir Siksek

Vol. 3 (2009), No. 2, 209–236
Abstract

Let C be a smooth projective absolutely irreducible curve of genus g 2 over a number field K, and denote its Jacobian by J. Let d 1 be an integer and denote the d-th symmetric power of C by C(d). In this paper we adapt the classic Chabauty–Coleman method to study the K-rational points of C(d). Suppose that J(K) has Mordell–Weil rank at most g d. We give an explicit and practical criterion for showing that a given subset C(d)(K) is in fact equal to C(d)(K).

Keywords
Chabauty, Coleman, curves, Jacobians, symmetric powers, divisors, differentials, abelian integrals
Mathematical Subject Classification 2000
Primary: 11G30
Secondary: 11G35, 14K20, 14C20
Milestones
Received: 2 April 2008
Revised: 20 January 2009
Accepted: 17 February 2009
Published: 15 March 2009
Authors
Samir Siksek
Institute of Mathematics
University of Warwick
Coventry CV4 7AL
United Kingdom
http://www.warwick.ac.uk/~maseap/